Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

August 13, 2021Mercer County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 13, 2021, 6:39 PM EDT for Mercer County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 6:39 PM EDT (22:39 UTC)
Expired
Aug 13, 2021, 7:30 PM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Hail
0.00 in
Wind
40

County Mercer County, OH

The radar

The Northern Indiana radar (KIWX), 122 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS81 KILN 132239
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
639 PM EDT Fri Aug 13 2021
 
OHZ034-132330-
Mercer OH-
639 PM EDT Fri Aug 13 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN MERCER
COUNTY THROUGH 730 PM EDT...

At 639 PM EDT, a strong thunderstorm was reported over Berne, moving
east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Celina, Rockford, Wabash, Mendon, Montezuma, Chattanooga, Neptune and
Tama.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building. 

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4073 8446 4047 8450 4054 8480 4073 8480
TIME...MOT...LOC 2239Z 291DEG 26KT 4066 8492 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Clark

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:47 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 13, 3:47 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
347 PM EDT Fri Aug 13 2021

.SYNOPSIS...
A cold front will move southeast across the Great Lakes and Ohio
Valley tonight. High pressure will build into the region for
the weekend, bringing cooler and less humid conditions.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Early this evening, the southern portion of local area will be
under the influence of warm, humid airmass with MLCAPE values up
to around 2000 J/kg. Expect scattered to numerous airmass
thunderstorms to continue to develop in this area.

Effective bulk shear values will be generally less than 20 knots,
meaning the storms will remain poorly organized. However, DCAPE
values well above 1000 J/kg suggests a heightened downburst
threat with stronger cores.

Cold frontal boundary in the Great Lakes will slide southeast
into the Ohio Valley tonight. While this surface boundary will
likely increase convergence ahead of it, mid-level clouds
northwest of I-71, along with evening convection southeast of
I-71, will likely dampen potential for widespread thunderstorm
development. Have cut down on PoPs to chance range due to these
latest trends.

Low temperatures will range from the low 60s northwest behind
the front to around 70 southeast. Humidity levels will drop
throughout the night, providing more comfortable conditions.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
On Saturday, the cold front will exit south into Kentucky.
There may be a lingering shower early in the southeast;
otherwise, skies will become mostly sunny as high pressure
builds into the Great Lakes. It will be drier and cooler as our
low level flow will be from the north to northeast around 10 to
15 mph.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
To start the period, broad high pressure extends over much of the
Great Lakes region. Cool, dry weather is expected Sunday with highs
in the upper 70s and lower 80s. By Monday morning, an unsettled
weather pattern moves into the area again. Models agree on a gradual
progression of a frontal system across the midwest throughout the
week with a couple of disturbances in the overall flow developing.
ECMWF/GFS have placed a shortwave trough crossing Ohio Monday
evening, however, there is still lots of uncertainty around
when/where disturbances will develop and how they will interact with
TS Fred.

Southwesterly flow in the mid levels sets up Monday and persists
throughout the week, ushering in plenty of tropical moisture.
Following ensemble models, have kept pops at chance/slight chance
for the remainder of the period with some thunderstorms developing
during the diurnally favored time frame each afternoon and evening.
Temperatures remain near normal with lows in the 60s and highs in
the 80s for Monday-Friday.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Main concern for early in the TAF period will be the coverage
and intensity of showers and storms. Expect strongest storms
could produce 35-50 mph wind gusts; however, most convection
should stay under this threshold. Main uncertainty is timing the
storms at each site, since this is dependent on subtle details
which continue to challenge high-resolution models. Will track
closely for TAF updates as details become clearer through the
afternoon.

Cold front will slide south through the terminals this evening,
with storm coverage decreasing from north to south concurrently
with a southwest to northwest wind shift. Behind the front,
clouds will decrease as well.

OUTLOOK...Thunderstorms possible Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hogue
NEAR TERM...Hogue
SHORT TERM...Hogue
LONG TERM...AR/Cornelissen
AVIATION...Hogue
Hazardous weather outlook, Aug 13, 5:07 PM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
507 PM EDT Fri Aug 13 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-141300-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
507 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 13, 4:55 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     4 WNW FAIRFAX           39.07N 83.66W
08/13/2021                   HIGHLAND           OH   911 CALL CENTER

            ONE TREE DOWN. TIME ESTIMATED FROM RADAR.

&&

ALANR
Local storm report, Aug 13, 5:37 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
537 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TSTM WND DMG     3 E BATAVIA             39.07N 84.13W
08/13/2021                   CLERMONT           OH   PUBLIC

            LARGE TREE DOWN AND MULTIPLE LARGE LIMBS DOWN FROM NEARBY
            TREE. TIME ESTIMATED FROM RADAR.

&&

MEC
Local storm report, Aug 13, 5:43 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
543 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     LYNCHBURG               39.24N 83.79W
08/13/2021                   CLINTON            OH   PUBLIC

            LARGE TREE BRANCH DOWNED NEAR LYNCHBURG. TIME ESTIMATED
            FROM RADAR.

&&

MEC
Local storm report, Aug 13, 6:22 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     1 ESE GREENFIELD        39.35N 83.37W
08/13/2021                   ROSS               OH   911 CALL CENTER

            MULTIPLE TREES DOWNED ON THRIFTON RD. TIME ESTIMATED FROM
            RADAR.

&&

MEC
Local storm report, Aug 13, 6:27 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
627 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     4 SE NEW HOLLAND        39.51N 83.21W
08/13/2021                   ROSS               OH   911 CALL CENTER

            MULTIPLE TREES DOWN ON DOGTOWN RD. TIME ESTIMATED FROM
            RADAR.

&&

MEC
Special weather statement, Aug 13, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
639 PM EDT Fri Aug 13 2021

OHZ034-132330-
Mercer OH-
639 PM EDT Fri Aug 13 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN MERCER
COUNTY THROUGH 730 PM EDT...

At 639 PM EDT, a strong thunderstorm was reported over Berne, moving
east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Celina, Rockford, Wabash, Mendon, Montezuma, Chattanooga, Neptune and
Tama.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4073 8446 4047 8450 4054 8480 4073 8480
TIME...MOT...LOC 2239Z 291DEG 26KT 4066 8492

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Clark

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:05 PM EDTSpecial Weather StatementILNClark25 min
Aug 12, 8:17 PM EDTSpecial Weather StatementILNPreble28 min
Aug 12, 8:20 PM EDTSpecial Weather StatementILNDelaware25 min
Aug 12, 8:26 PM EDTSpecial Weather StatementILNButler34 min
Aug 12, 8:45 PM EDTSpecial Weather StatementILNMiami30 min
Aug 12, 9:04 PM EDTSpecial Weather StatementILNClermont26 min
Aug 12, 10:24 PM EDTAreal Flood WarningILNClark, Madison7 hr
Aug 12, 11:44 PM EDTSpecial Weather StatementILNDelaware16 min
Aug 12, 11:51 PM EDTSevere Thunderstorm WarningILNDelaware24 min
Aug 13, 6:58 AM EDTSpecial Weather StatementILNClark17 min
Aug 13, 8:34 AM EDTSpecial Weather StatementILNLicking41 min
Aug 13, 3:02 PM EDTSpecial Weather StatementILNScioto43 min
Aug 13, 3:19 PM EDTSevere Thunderstorm WarningILNPike, Scioto20 min
Aug 13, 3:26 PM EDTSpecial Weather StatementILNPickaway34 min
Aug 13, 3:30 PM EDTSpecial Weather StatementILNClermont, Fayette, Highland45 min
Aug 13, 3:54 PM EDTSevere Thunderstorm WarningILNFayette, Highland, Pickaway, Pike, Ross51 min
Aug 13, 4:03 PM EDTSevere Thunderstorm WarningILNPickaway27 min
Aug 13, 4:10 PM EDTSpecial Weather StatementILNBrown, Highland50 min
Aug 13, 4:15 PM EDTSpecial Weather StatementILNHocking30 min
Aug 13, 4:18 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike42 min
Aug 13, 4:26 PM EDTSpecial Weather StatementILNPickaway34 min
Aug 13, 4:37 PM EDTSpecial Weather StatementILNFairfield23 min
Aug 12, 8:48 PM EDTSpecial Weather StatementILNGrant27 min
Aug 12, 9:09 PM EDTSpecial Weather StatementILNGrant21 min
Aug 12, 9:19 PM EDTSpecial Weather StatementILNOwen26 min
Aug 12, 9:24 PM EDTSevere Thunderstorm WarningILNCampbell, Gallatin, Grant, Kenton, Owen, Pendleton51 min
Aug 12, 10:14 PM EDTSpecial Weather StatementILNPendleton31 min
Aug 12, 10:26 PM EDTSpecial Weather StatementILNBracken34 min
Aug 13, 7:00 PM EDTSpecial Weather StatementILNOwen45 min
Aug 13, 7:56 PM EDTAreal Flood AdvisoryILNGrant, Owen3 hr
Aug 12, 8:07 PM EDTSpecial Weather StatementILNFranklin23 min
Aug 12, 8:30 PM EDTSpecial Weather StatementILNFranklin, Union30 min
Aug 12, 8:56 PM EDTSpecial Weather StatementILNDearborn34 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.